Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 29, 2006, 12:00 PM CDT for Jefferson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 12:00 PM CDT (17:00 UTC)
- Expired
- May 29, 2006, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 291703
FFWLCH
TXC245-292000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 300 PM CDT
* AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND RAIN
GAUGE REPORTS FROM JEFFERSON COUNTY DRAINAGE DISTRICT 6 INDICATED 7
TO 10 INCHES OF RAIN HAS FALLEN ACROSS CENTRAL BEAUMONT...WITH 10 TO
13 INCHES REPORTED ACROSS THE SOUTHWESTERN PORTION OF BEAUMONT CITY
LIMITS ALONG I-10 AND SH 365. RADAR ESTIMATES ACROSS WESTERN
JEFFERSON COUNTY FROM HAMSHIRE WESTWARD TO THE JEFFERSON AND
CHAMBERS COUNTY LINE ARE OVER 18 INCHES WITH THIS EVENT.
MANY UNDERPASSES IN BEAUMONT AND THE REMAINDER OF JEFFERSON COUNTY
REMAIN UNDERWATER AND IMPASSABLE. WITHIN THE LAST HOUR...WATER WAS
REPORTED TO BE COMING INTO HOMES ACROSS WESTERN JEFFERSON COUNTY
NEAR FANNETT.
THE SHOWERS AND THUNDERSTORMS ARE BEGINNING TO TAPER OFF...WITH AN
ADDITIONAL INCH OR TWO EXPECTED FOR THE REMAINDER OF THE AFTERNOON.
HOWEVER...CONTINUED RUNOFF AND ANY ADDITIONAL RAINFALL WILL PRODUCE
ADDITIONAL FLOODING.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3009 9445 2990 9445 2990 9437 2979 9437
2996 9386 3002 9404 3006 9404 3007 9410
3012 9410 3013 9411 3016 9412 3018 9421
3011 9430
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 9:55 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 29, 9:55 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 955 AM CDT MON MAY 29 2006 .UPDATE... ENRICHED GULF AIR CONTINUES TO UPGLIDE OVER A SHALLOW DOME OF COOL AIR AT THE SURFACE. THE GULF MOISTURE POOL IS RATHER DEEP FOR LATE MAY WITH THE PACIFIC STORM ALETTA MAKING A SIZEABLE CONTRIBUTION. THE INCESSANT UPGLIDING OF THE GULF AIRSTREAM, IN COMBINATION WITH CIRRUS-LEVEL DIVERGENCE, IS GENERATING EXCESSIVE RAINFALL ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA (RAINFALL AMOUNTS FROM 6 TO 10 INCHES HAVE BEEN MEASURED ACROSS LOWER SOUTHEAST TEXAS). I BELIEVE THAT THE RAIN WILL TAPER OFF SLIGHTLY IN THE AFTERNOON, AS THE NEAR SURFACE LAYER WARMS UP, AND THUS MIXES-OUT THE STABLE SURFACE LAYER WHICH WILL REDUCE THE UPGLIDING. I WILL LOWER THE RAIN CHANCES SLIGHTLY. ALSO, THE CLOUD COVER WILL PERSIST INTO THE AFTERNOON ALTHOUGH CUMULIFORM (RATHER THAN STRATIFORM) CLOUDS WILL PREVAIL. I WILL LOWER THE AFTERNOON MAXIMUMS A FEW DEGREES. && .PREV DISCUSSION... (ISSUED 254 AM CDT MON MAY 29 2006) DISCUSSION...VIGOROUS CONVECTIVE CLUSTER CURRENTLY OVER SOUTHEAST TEXAS PRIMARILY ALONG INTERSTATE 10 SOUTH INTO THE NEAR COASTAL WATERS. THUNDERSTORMS PRIMARILY ASSOCIATED WITH STRONG LOW LEVEL CONVERGENCE WELL DEPICTED BY MSAS IN THIS AREA. STEADY STATE NATURE OF CONVERGENCE ZONE PRODUCING SOME COPIOUS AMOUNTS OF RAINFALL...NEAR 5 INCHES PER DD6 OBSERVATIONS OVER NORTHWEST JEFFERSON COUNTY. ACCORDINGLY...AN URBAN AND SMALL STREAM ADVISORY HAS BEEN ISSUED. EVENING LCH SOUNDING SHOWING PRECIPITABLE WATERS AT 1.91 INCHES NEAR 50 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. WITH CONVECTIVE/TRIGGER TEMPERATURES IN THE LOW TO MID 80S...WEAKNESS/TROFFING ALOFT AND CONTINUED HIGH PWS...WILL CARRY LIKELY POPS ACROSS THE AREA TODAY. HAVE INCLUDED...HEAVY RAINFALL POTENTIAL...IN THE ZONES WITH STORM MOTION PROGGED AT 10 KNOTS OR LESS. RAIN CHANCES REMAIN HIGH MOVING INTO TUESDAY WITH A SIMILAR PATTERN REMAINING IN PLACE. SOME DIMINISHING OF RAIN CHANCES FOR THE REMAINDER OF THE WEEK AS MODELS CONSISTENT IN BRINGING IN SOME MID/UPPER LEVEL DRYING. POSSIBLE FROPA OVER THE WEEKEND. AVIATION...CONSIDERABLE SHOWER AND THUNDERSTORMS ACTIVITY CAN BE EXPECTED TODAY ACROSS THE REGION WITH THE ASSOCIATED MVFR/IFR CEILINGS. MARINE...LIGHT TO MODERATE WINDS WILL CONTINUE OVER THE NORTHWEST GULF WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PREVAILING POINT TEMPS/POPS... KLCH 82 71 85 71 / 50 40 60 30 KBPT 80 73 85 72 / 50 40 60 30 KAEX 81 69 87 69 / 60 40 60 30 KLFT 83 71 86 70 / 60 40 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && TRARES
Hazardous weather outlook, May 29, 4:51 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT MON MAY 29 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-301000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 451 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY. EARLY MORNING ACTIVITY OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IS EXPECTED TO WEAKEN THROUGH THE MORNING HOURS...BUT REGENERATION THIS AFTERNOON WILL OCCUR. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 29, 7:09 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM FLASH FLOOD 1 W ORANGE 30.10N 93.77W
05/29/2006 ORANGE TX PUBLIC
NUMEROUS CARS STALLED ON SERVICE ROADS OFF I-10 DUE TO
HIGH WATER.
&&
MOGGEDLocal storm report, May 29, 7:18 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX LAW ENFORCEMENT
POLICE REPORT CARS TOTALLY SUBMERGED UNDER OVERPASSES.
PEOPLE HAVING TO SWIM FROM THEM.
&&
MOGGEDLocal storm report, May 29, 7:29 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD 1 NNE HAMSHIRE 29.88N 94.30W
05/29/2006 JEFFERSON TX PUBLIC
MARASOL REPORTS OVER 8 INCHES OF RAIN WITH 1 TO 2 INCHES
OF WATER IN CONTROL ROOM.
&&
MOGGEDLocal storm report, May 29, 10:27 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLASH FLOOD WEST ORANGE 30.08N 93.76W
05/29/2006 ORANGE TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS COUNTY ROADS UNDERWATER
AND IMPASSABLE.
&&
MOGGEDLocal storm report, May 29, 11:26 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD FANNETT 29.93N 94.25W
05/29/2006 JEFFERSON TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS WATER ENTERING HOUSES IN THE
FANNETT AND CHEEK AREAS.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:24 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 29, 6:31 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.